[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] Need Advise-Doc suggests Glyset?

Just a minor correction. Glucophage is not an inhibitor of carbohydrate
digestion. I believe the drug you mean is Arcabose, brand name Precose. I am
a type 2 and used Precose for a while. It is supposed to significantly
reduce post prandial glucose levels. It didn't work for me unfortunately.
Glucophage is supposed to slow the release of sugar from the liver and also
make the body a bit more sensitive to its own insulin.

Flatulence is definately a side effect of Precose. It never went away for me
while I was taking the drug. I have a friend though who was bothered with
this for only the first couple of weeks. He started with small doses and
gradually increased them. My doctor just handed me the pills and said "take
these". You might have very good results.

David Dougherty

-----Original Message-----
From: email @ redacted [mailto:email @ redacted]On Behalf
Of David Winegarden
Sent: Tuesday, September 28, 1999 11:19 AM
To: email @ redacted
Cc: email @ redacted
Subject: Re:[IP] Need Advise-Doc suggests Glyset?

Subject: [IP] Need Advise-Doc suggests Glyset?
From: email @ redacted
Date: Tue, 28 Sep 1999 00:28:16 EDT
asked about one of the alpha-glucosidase inhibitors:
Precose and Glyset
>I could hypo of course, and with the Glyset in my system preventing > carbo
>absorbtion, could be a tricky situation.  Only way out could be to inject
>Glucagon at that point.
No, quite ordinary eat/drink our ordinary glucose hypo-treatment
materials is proper for the (usually type 2) users of these
carb-digestion-inhibitors ( Glucophage is the other name of one
of these I have heard ). I understand they inhibit the separation
into absorbable glucose of the di- and poly- sachharides.
Which is a description of "ordinary" sugars and starches.
As long as your oral mono-saccharide really is "mono-" so that
it "already is" glucose, you'll have no absorption problems
incited by these for the glucose you can eat to compensate for hypoglycemia.

Beware, or at least aware and anticipate, the "other" usual
complaint on these drugs: flatulence
>Anybody tried this drug,
>or is this Doc way off in left field??
But maybe not: your description of weight gained during good glucose
control DOES suggest you choose SOMETHING to adjust, and this
may be appropriate if you've already tried reducing your dietary
intake and increasing exercise, and of course adjusting your
insulin with the changed calorie budget to maintain Bg control.
Sounds like you may still be doing the old NPH trick of
"feeding the insulin" instead of using your new-with-pumping
ability to adjust insulin to actual needs. Includes adjusting
diet to actual needs.
Yes, I'm a little heavier than I want to be now too. Snacks are
so easy to bolus for, aren't they though!
David C. Winegarden
Fremont, CA

Get Your Private, Free Email at http://www.hotmail.com
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml